Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 133, NWS Pueblo, CO

August 31, 2013Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 31, 2013, 8:04 PM MDT for Kiowa County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 8:04 PM MDT (02:04 UTC)
Expired
Aug 31, 2013, 8:45 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 107 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3318 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS55 KPUB 010204
SVRPUB
COC061-010245-
/O.NEW.KPUB.SV.W.0133.130901T0204Z-130901T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 845 PM MDT

* AT 802 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  SHERIDAN LAKE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE AND TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3832 10204 3837 10241 3861 10256 3862 10250
      3862 10205 3860 10203
TIME...MOT...LOC 0204Z 308DEG 25KT 3855 10227

HAIL...1.00IN
WIND...60MPH

$$
SR
3 follow-up statements
801 
WWUS55 KPUB 010214
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
814 PM MDT SAT AUG 31 2013

COC061-010245-
/O.CON.KPUB.SV.W.0133.000000T0000Z-130901T0245Z/
KIOWA CO-
814 PM MDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 845 PM MDT...

AT 812 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF SHERIDAN LAKE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3832 10204 3837 10241 3860 10251 3862 10250
      3862 10205 3860 10203
TIME...MOT...LOC 0214Z 308DEG 25KT 3854 10233

HAIL...1.00IN
WIND...60MPH

$$
SR
513 
WWUS55 KPUB 010232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT SAT AUG 31 2013

COC061-010245-
/O.CON.KPUB.SV.W.0133.000000T0000Z-130901T0245Z/
KIOWA CO-
832 PM MDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 845 PM MDT...

AT 830 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHERIDAN
LAKE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3832 10204 3836 10234 3861 10242 3862 10250
      3862 10205 3860 10203
TIME...MOT...LOC 0232Z 308DEG 25KT 3846 10220

HAIL...1.00IN
WIND...60MPH

$$
SR
707 
WWUS55 KPUB 010241
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
841 PM MDT SAT AUG 31 2013

COC061-010251-
/O.EXP.KPUB.SV.W.0133.000000T0000Z-130901T0245Z/
KIOWA CO-
841 PM MDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY WILL
EXPIRE AT 845 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3832 10204 3836 10234 3861 10242 3862 10250
      3862 10205 3860 10203
TIME...MOT...LOC 0241Z 308DEG 25KT 3842 10214

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:22 PM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Aug 31, 2:22 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SAT AUG 31 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 217 PM MDT SAT AUG 31 2013

MUCH OF THE EVENING CONVECTION WL DECREASE WITH THE LOSS OF
HEATING...BUT COULD SEE A FEW ISOLD SHOWERS/TSTMS LINGER INTO LATE
NIGHT.  TONIGHT A SFC LOW WL BE OVR THE OK PANHANDLE AND WINDS ALONG
THE I-25 CORRIDOR AND LOCATIONS NORTH OF HIGHWAY 50 OVR THE SERN
PLAINS WL END UP WITH RELATIVELY LIGHT NORTHERLY SFC WINDS. HOWEVER
LATER TONIGHT/EARLY SUN MORNING...SFC HIGH PRESSURE BUILDS INTO THE
SERN PLAINS FROM THE NORTH WITH THE PASSAGE OF A SHORTWAVE TROF OVR
THE NRN PLAINS STATES.  THIS FRONT IS EXPECTED TO BRING A STRONGER
NORTHERLY SURGE INTO THE SOUTHEAST CO PLAINS...WITH SOME BREEZY
CONDITIONS DURING THE MORNING HOURS.  THE HIGH RES MODELS ARE ALSO
INDICATING THE POTENTIAL FOR SOME LIGHT SHOWERS...MAYBE AN ISOLD
TSTM ASSOCIATED WITH THE FRONTAL PASSAGE...MAINLY OVER THE FAR
SERN PLAINS...SO WILL LEAVE SOME LOW POPS IN THE FORECAST FOR THIS
AREA. LOOKS LIKE A LOT OF CLOUD COVER OVERNIGHT IN THE MID TO HIGH
LEVELS EXCEPT OVR THE SW MTS AND SAN LUIS VALLEY.

MONSOON MSTR LOOKS PLENTIFUL OVR MOST OF THE AREA ON SUN...WITH
LCL/S LOWERING TO AROUND H7...ALSO THE WINDS WL BE UPSLOPE UP
THROUGH AT LEAST H7. SHOULD SEE A LITTLE BETTER CHANCE FOR HEAVY
RAINFALL ON SUN.  THE MOUNTAINS AND ADJACENT AREAS WL AGAIN SEE THE
HIGHEST CHANCES FOR PCPN...ALONG WITH AREAS NEAR THE SRN
BORDER...WITH MUCH OF THE SERN PLAINS LIKELY SEEING MAINLY ISOLD
CONVECTION. WITH ALL THE CLOUD COVER...ALONG WITH COOLER AIR MOVING
IN ALOFT...TEMPS ON SUN WL BE COOLER...EXCEPT MAYBE OVR SW PORTIONS
OF THE FORECAST AREA.  STILL SEEING 0-6 KM BULK SHEAR VALUES OF
30-35KT FOR SUN AFTERNOON...AND COULD SEE A COUPLE STORMS PRODUCE
LARGE HAIL AND/OR DAMAGING WIND GUSTS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 217 PM MDT SAT AUG 31 2013

...A RETURN TO WARM AND MAINLY DRY CONDITIONS FOR SOUTH CENTRAL AND
SOUTHEAST COLORADO NEXT WEEK...

MODELS IN GOOD AGREEMENT REBUILDING DOMINANT UPPER LEVEL RIDGE OVER
THE ROCKY MOUNTAIN REGION SUNDAY NIGHT INTO MONDAY. SOME SLIGHT
MODEL DIFFERENCES EARLY IN THE EXTENDED PERIOD...HOWEVER CONSENSUS
SHOWS THAT RIDGE AXIS AMPLIFIES AND REMAINS IN PLACE THROUGH AT
LEAST THURSDAY. MODELS THEN ADVERTISE AN UPPER LEVEL LOW PRESSURE
SYSTEM WHICH MOVES INTO THE PACIFIC NORTHWEST FRIDAY WITH RIDGE AXIS
SHIFTING EASTWARD AND BREAKING DOWN INTO SATURDAY.

EXPECT HIGH TEMPERATURES TO WARM TO ABOVE NORMAL READINGS BY EARLY
NEXT WEEK ALTHOUGH GUIDANCE TEMPS LIKELY TOO WARM. BEST CHANCES OF
RAINFALL WILL REMAIN IN AND NEAR THE HIGHER ELEVATIONS WITH LITTLE
IF ANY CONVECTION MAKING IT ONTO THE LOWER ELEVATIONS. MODELS DO
SHOW A FEW WEAK DISTURBANCES MOVING OVER THE TOP OF THE RIDGE AXIS
WEDNESDAY AND THURSDAY WITH SOME SUGGESTION OF A WEAK FRONTAL
BOUNDARY ON THE SOUTHEAST PLAINS DURING THIS TIMEFRAME. CONFIDENCE
IN TIMING AND LOCATION OF THESE FEATURES IS LOW...SO IT IS DIFFICULT
TO PROVIDE MUCH RESOLUTION TO LOCATION AND TIMING OF ANY CONVECTION.
AT THIS POINT...BETTER CHANCES FOR CONVECTION WOULD COME FRIDAY OR
SATURDAY AT THE EARLIEST.

WITH THE RIDGE AXIS IS PLACE THROUGH MUCH OF NEXT WEEK...EXPECT MID
AND UPPER LEVEL MOISTURE TO BE TRAPPED UNDER THE HIGH AND DO NOT SEE
A MONSOONAL TAP FOR CONVECTION. STILL ANY THUNDERSTORM THAT MOVES
ACROSS A BURN SCAR COULD POSE A THREAT FOR LOCALIZED FLASH
FLOODING...BUT WILL REMAIN OPTIMISTIC THAT THREAT OF FLASH FLOODING
OVER BURN SCARS WILL BE LOW NEXT WEEK. STARK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 217 PM MDT SAT AUG 31 2013

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE TAF SITES COULD
SEE TSTMS IN THE VCNTY THROUGH ABOUT 03Z THIS EVENING.  LATE
TONIGHT/EARLY SUN MORNING A FRONT WL DROP SOUTH THROUGH THE SERN CO
PLAINS...BRINGING SOME NORTHERLY WINDS THAT COULD BE GUSTY THRU THE
MORNING HOURS IN SOME AREAS.  SHOWERS AND THUNDERSTORMS WILL AGAIN
DEVELOP OVER THE MTNS AND SPREAD OVR THE PLAINS BY SUNDAY AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...STARK
AVIATION...28
Hazardous weather outlook, Aug 31, 11:04 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT SAT AUG 31 2013

COZ058>089-093>099-011715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1104 AM MDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA
THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS OVER
AND NEAR THE HIGHER TERRAIN.

THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO AROUND 40 MPH. HOWEVER...BRIEF HEAVY RAINFALL AND
SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH
THE STRONGEST STORMS. LOCALIZED FLASH FLOODING COULD OCCUR IF ONE OF
THESE STRONGER STORMS DEVELOPS OR MOVES OVER ONE OF THE RECENT BURN
SCARS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY...BUT MAINLY OVER AND
NEAR THE MOUNTAINS...THE PALMER DIVIDE AND THE RATON MESA. FOR THE
REST OF THE PLAINS...STABLE AIR MAY LIMIT OR REDUCE CONVECTION
ENTIRELY. THERE WILL ALSO BE SOME CONCERN FOR SEVERE WEATHER SUNDAY
AFTERNOON. THE COMBINATION OF SOUTHEAST WINDS IN THE LOW LEVELS
AND BRISK WEST TO NORTHWEST WINDS ALOFT...WILL RAISE SHEAR VALUES
HIGH ENOUGH TO SUPPORT A FEW ROTATING STORMS. ONE OR TWO STORMS
COULD HAVE THE POTENTIAL TO PRODUCE QUARTER SIZE HAIL AND WIND
GUSTS TO AROUND 60 MPH.

THE MAIN CONCERN MONDAY WILL BE THE POTENTIAL FOR HEAVY RAIN AND
FLASH FLOODING...PRIMARILY ON AREA BURN SCARS. THE WALDO CANYON
SCAR...IN PARTICULAR...LOOKS SUSCEPTIBLE AS MOIST SOUTHEAST WINDS
ARE EXPECTED TO FEED AMPLE AMOUNTS OF LOW LEVEL MOISTURE INTO THE
SCAR.

MONDAY THROUGH FRIDAY...UPPER HIGH PRESSURE WILL SHIFT EASTWARD OVER
COLORADO AND WESTERN KANSAS...ALLOWING DAILY AFTERNOON AND EVENING
THUNDERSTORMS TO CONTINUE OVER AND NEAR THE MOUNTAINS...BUT GREATLY
LIMITING CONVECTION OVER THE PLAINS. PRIMARY STORM THREATS THROUGH
THE PERIOD WILL INCLUDE LIGHTNING...HEAVY RAIN...GUSTY WINDS AND
OCCASIONAL HAIL. IN ADDITION...AREA BURN SCARS WILL CONTINUE TO
BE UNDER THE THREAT OF FLASH FLOODING FROM STORMS PRODUCING HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 31, 3:44 PM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT SAT AUG 31 2013

COZ081-085-312215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
344 PM MDT SAT AUG 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE WALDO CANYON BURN SCAR.

AT 337 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM NEAR CASCADE AND OVER THE SOUTHERN PORTIONS OF THE
WALDO CANYON BURN SCAR...MOVING SLOWLY EASTWARD AROUND 10 MPH.
RAINFALL AMOUNTS WITH THIS STORM ARE EXPECTED TO REMAIN UNDER A
TENTH OF AN INCH.

LOCATIONS IMPACTED INCLUDE...
  THE SOUTHERN PORTIONS OF THE WALDO CANYON BURN SCAR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 31, 4:15 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT SAT AUG 31 2013

COZ081-085-312245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
415 PM MDT SAT AUG 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...THE WALDO CANYON BURN SCAR.

AT 408 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
THUNDERSTORMS CONTINUING TO MOVE ACROSS THE WALDO CANYON BURN
SCAR....WITH ADDITIONAL RAIN MOVING TOWARD THE AREA.  AT THIS
TIME...THE RAINFALL DOES NOT APPEAR TO BE HEAVY...AND ADDITIONAL
RAINFALL AMOUNTS ARE EXPECTED TO BE ONE TENTH OF AN INCH OR LESS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BEGIN PRODUCING HEAVY RAINFALL...OR A WARNING IS ISSUED BY THE
NATIONAL WEATHER SERVICE.
Special weather statement, Aug 31, 4:34 PM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT SAT AUG 31 2013

COZ081-083-085-086-312300-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO
VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER COUNTY/RAMPART RANGE
ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-
434 PM MDT SAT AUG 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PENROSE...OR 15 MILES WEST
OF MIDWAY...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN EL PASO COUNTY AND EXTREME NORTHWESTERN PUEBLO COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 31, 7:47 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT SAT AUG 31 2013

COZ095>098-010215-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
747 PM MDT SAT AUG 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LAMAR.

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILEY...OR 8 MILES NORTHWEST OF LAMAR...
WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEENOSHE RESERVOIR.
  LAMAR.
  QUEENS RESERVOIR.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Special weather statement, Aug 31, 7:59 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT SAT AUG 31 2013

COZ095-097-010230-
LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
759 PM MDT SAT AUG 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF ARLINGTON...OR 31 MILES
NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL KIOWA
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:30 PM MDTAreal Flood AdvisoryPUBKiowa3 hr
Sep 1, 1:20 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 1, 2:54 PM MDTAreal Flood AdvisoryPUBFremont2 hr
Sep 1, 4:26 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.